Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Stuart Martin
Title: Schur algebras and representation theory
Additional book information: Cambridge Tracts in Math., vol. 112, Cambridge University Press, Cambridge, 1993, xv + 232 pp., ISBN 0-521-41591-8, $44.95

References [Enhancements On Off] (What's this?)

  • [AST] M. Artin, W. Schelter, J. Tate, Quantum deformations of $GL_n$, Comm. Pure and Applied Math. 44 (1991), 879--895. MR 92i:17014
  • [CL] R. Carter and G. Lusztig, On the modular representations of the general linear and symmetric groups, Math. Z. 136 (1974), 193--242. MR 50:7364
  • [CPS] E. Cline, B. Parshall, and L. Scott, Finite dimensional algebras and highest weight categories, J. Reine Angew. Math. 391 (1988), 85--99. MR 90d:18005
  • [D] R. Dipper, Polynomial representations of finite general linear groups in non-describing characteristic, Progress in Mathematics, vol. 95, Birkhäuser, Basel, 1991, pp. 343--370. MR 92h:20018
  • [DD] R. Dipper and S. Donkin, Quantum $GL_n$, Proc. London Math. Soc. 63 (1991), 165--211. MR 92g:16055
  • [DJ] R. Dipper and G. James, The $q$-Schur algebra, J. London Math. Soc. 59 (1989), 23--50. MR 90g:16026
  • [Do1] S. Donkin, The blocks of a semisimple group, J. Algebra 67 (1980), 36--53.
  • [Do2] ------, On Schur algebras and related algebras II, J. Algebra 111 (1987), 354--364. MR 89b:20084b
  • [Do3] ------, On Schur algebras and related algebras IV: The blocks of the Schur algebras, J. Algebra 168 (1994), 400--429. MR 95j:20037
  • [DPW] J. Du, B. Parshall, and J.-p. Wang, Two-parameter quantum linear groups and the hyperbolic invariance of $q$-Schur algebras, J. London Math. Soc. 44 (1991), 420--436. MR 93d:20084
  • [F] G. Frobenius, Über die Charaktere der symmetrischen Groupe, G. Frobenius: Gesammelte Abhandlungen 3 (1968), Heidelberg: Springer-Verlag, pp. 167--179. MR 38:4272
  • [G] J.A. Green, Polynomial representations of $GL_n$, Springer Lecture Notes in Math., vol. 830, Springer-Verlag, Berlin and New York, 1980. MR 83j:20003
  • [J] G. James, The representation theory of the symmetric group, Springer Lecture Notes in Math., vol. 682, Springer, Berlin, 1978. MR 80g:20019
  • [Ji] M. Jimbo, A $q$-analogue of $U(\mathfrak {g}\mathfrak {l}(N+1))$, Hecke algebras, and the Yang-Baxter equation, Letters Math. Physics 11 (1986), 247--252. MR 87k:17011
  • [M] I.G. Macdonald, Symmetric functions and Hall polynomials, Oxford: Clarendon Press, 1979. MR 84g:05003
  • [P] B. Parshall, Finite dimensional algebras and algebraic groups, Contemp. Math., vol. 82, Amer. Math. Soc., Providence, RI, 1989, pp. 97--114. MR 90j:20091
  • [PS1] B. Parshall and L. Scott, Derived categories, quasi-hereditary algebras, and algebraic groups, Carlton Univ. Math. Notes 3 (1989), 1--105.
  • [PS2] ------, Koszul algebras and the Frobenius morphism, Quart. Jour. Math. 46 (1995), 345--384. MR 1:348 822
  • [PW] B. Parshall and J. -p. Wang, Quantum Linear Groups, Amer. Math. Soc. ``Memoirs'', vol. 89, no. 439 (1991). MR 91g:16028
  • [S1] I. Schur, Über eine Klasse von Matrizen, die sich einer gegeben Matrix zuordnen lassen, I. Schur: Gesammelte Abhandlungen 1 (1973), Berlin: Springer-Verlag, pp. 1--71. MR 57:2858a
  • [S2] ------, Über die rationalen Darstellungen der allgemeinen linearen Gruppe, I. Schur: Gesammelte Abhandlungen 3 (1973), Berlin: Springer-Verlag, pp. 68--85. MR 57:2858c
  • [S] L. Scott, Simulating algebraic geometry with algebra I: The algebraic theory of derived categories, Proc. Symposia of Pure Math., vol. 47, Part 2, Amer. Math. Soc., Providence, RI, 1987, pp. 271--281. MR 89c:20062a
  • [St] R. Steinberg, Representations of algebraic groups, Nagoya Math. J. 22 (1963), 33--56. MR 27:5870
  • [W] H. Weyl, The classical groups, Princeton: Princeton U. Press, 1939.

Review Information:

Reviewer: Brian Parshall
Affiliation: University of Virginia
Journal: Bull. Amer. Math. Soc. 33 (1996), 371-375
MSC (1991): Primary 20G05, 20C30, 16G10, 17B37
Review copyright: © Copyright 1996 American Mathematical Society
American Mathematical Society